Jump to content
CrazyBoards.org

I Was Afraid of This--Pdoc Reducing Clonazepam Dose...!!


Recommended Posts

So, as I've posted before, my pdoc thinks my clonazepam dose is "huge" (3mg a day)......He wants to now eliminate my morning dose of 1mg, and just keep me on the 2 mg I take at bedtime.....He says I'm getting older (50's), and older people eliminate drugs more slowly from their system.

His plan is to reduce .25 mg every 2 weeks from my morning dose, until I don't take any in the morning.....I feel uncomfortable doing this, but what can I do?...Many pdocs are thinking benzos are the bad guy now.....**SIGH**.

He doesn't have any ideas about what to replace my morning dose of clonazepam with....Anyone have any ideas?......The problem is, I've tried just about everything...

  • Sad 1
Link to comment
Share on other sites

this wasn't as terrible as i thought it wasn't going to be going from 4mg/day to 2mg/day, but that's not to say it wasn't terrible. i was definitely prepared to switch doctors, however, and i had a backup supply (and still do) in the event that i needed/need to use it when switching doctors as i'm going to have to do this in a few months time. i've also had doctors try to pull the benzodiazepine out from under me in the past and i did not agree because i felt it would immediately destabilize me, so i have switched doctors for this reason alone.

one idea is to agree to his taper but not at the rate that he is proposing. so compromise in that you will *try* to reduce but if it proves to be too physically taxing and renders you non-functional, then report back. now, i know it's a bit dishonest, but i've agreed to do this in the past and have not reduced at all, reported a negative reaction and was subsequently placed back on the 'original' dosage. i'm not saying that you should do this, but at the time that it was proposed to me i was not on board and i was positive that the outcome would not be great, so i didn't do it but reported that i did.

3mg/day is not a huge amount, imo.

oh, and i wouldn't suggest taking no klonopin in the morning. if you are going to reduce, then split the 2mg you take at bedtime somehow so that you are taking some in the morning to avoid interdose withdrawal.

  • Like 2
Link to comment
Share on other sites

oh, and  pregabalin is a lot stronger than gabapentin, so that might be an option. it has more side effects than clonazepam, or at least it did at higher dosages for me. but it might work. some other really sedating antiepileptics might also work. on the brief time i was on topiramate, it sedated the hell out of me.

  • Like 1
Link to comment
Share on other sites

Posted (edited)
1 hour ago, basuraeuropea said:

 one idea is to agree to his taper but not at the rate that he is proposing. so compromise in that you will *try* to reduce but if it proves to be too physically taxing and renders you non-functional, then report back.

oh, and i wouldn't suggest taking no klonopin in the morning. if you are going to reduce, then split the 2mg you take at bedtime somehow so that you are taking some in the morning to avoid interdose withdrawal.

Yes, I'm going to agree to try, but will definitely let him know if gets bad.

I know it's not good to totally give up a morning dose.....But I need 2mg with my trazodone at night to go to sleep....I have tried only 1mg at night, and it just doesn't work for my sleep.

1 hour ago, basuraeuropea said:

oh, and  pregabalin is a lot stronger than gabapentin, so that might be an option. it has more side effects than clonazepam, or at least it did at higher dosages for me. but it might work. some other really sedating antiepileptics might also work. on the brief time i was on topiramate, it sedated the hell out of me.

Is pregabalin a control.?......I think it is, but I'm not sure.......I've never tried topiramate, but I will mention both to him at next appointment.

Thanks so much for your input....It is greatly appreciated......I am supposed to start tapering tomorrow....**Sigh**

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

10 minutes ago, CrazyRedhead said:

Yes, I'm going to agree to try, but will definitely let him know if gets bad.

I know it's not good to totally give up a morning dose.....But I need 2mg with my trazodone at night to go to sleep....I have tried only 1mg at night, and it just doesn't work for my sleep.

I found that tapering .25mg every two weeks was much too quick, so you may want to agree to compromise and agree on reducing every month or until withdrawal symptoms subside.

You don’t have to take a full milligram in the morning, but something just to avoid potential interdose withdrawal. Even .25mg in the morning may help.

18 minutes ago, CrazyRedhead said:

Is pregabalin a control.?......I think it is, but I’m not sure…

It is. It’s C-V. 

  • Thanks 1
Link to comment
Share on other sites

1 minute ago, basuraeuropea said:

I found that tapering .25mg every two weeks was much too quick, so you may want to agree to compromise and agree on reducing every month or until withdrawal symptoms subside.

Yes, I think I would be more comfortable reducing it once a month--I'm going to contact him, and let him know that I feel I can't reduce more than once a month...........He'll probably agree, and  let me reduce more gradually, as long as i'm reducing.

8 minutes ago, basuraeuropea said:

It is. It’s C-V. 

Thanks....!!

  • Like 1
Link to comment
Share on other sites

Posted (edited)
56 minutes ago, basuraeuropea said:

Good luck! Let him know if you are too greatly distressed!

Thank you...!!.....I have already contacted his office , and he is supposed to call me back by tomorrow.....I am going to let him know I would feel more comfortable waiting at least a month between dosage reductions......I will definitely let him know if I find it too stressful.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

Good luck CRH

 

I don't have anything helpful. But have known several people who's doctors did similar, and apparently it is not enjoyable (Often gets better with tiime, but not always)

  • Thanks 1
Link to comment
Share on other sites

Update.....Talked to pdoc today and he agreed that I can reduce .25 every 4 weeks instead of 2 weeks...Whew..!!

Started reduction today, and I feel a little more anxious, but so far not terrible...I have heard that due to the longer half-life of clonazepam, it can take up to 3 days to "feel" a reduction.....I guess we'll see....

Thank you @basuraeuropea, @DogMan, and @jarn for your support...!!

  • Like 3
Link to comment
Share on other sites

35 minutes ago, DogMan said:

Is that 4 weeks and then assess the situation, or just 4 weeks regardless of circumstances you reduce again?

He said that before the next reduction in August, we will evaluate how I'm feeling and functioning....So that's good...

  • Like 2
Link to comment
Share on other sites

28 minutes ago, CrazyRedhead said:

He said that before the next reduction in August, we will evaluate how I'm feeling and functioning....So that's good...

i'm glad he agreed to the four-week reduction schedule and not two! yes, i believe that when you are in control of your own taper rate that there is a much greater chance of success, so the taper should be contingent upon when/if you feel ready to reduce further rather than some scripted, generic timeline.

i'm wishing you well! ❤️

  • Thanks 1
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...